Psycho-Babble Medication Thread 984541

Shown: posts 1 to 14 of 14. This is the beginning of the thread.

 

Need help getting off benzos

Posted by Deja Vu on May 4, 2011, at 12:32:30

Hi, I'm new here and about ready to lose my mind if I haven't already. I've had a lot of problems over the years that have been labeled with everything from bi-polar, ADHD, to PTSD. The latest one I am being treated for is PTSD and depression. I have been going to the same Doctor for almost 4 years. The amount of Benzos I have been taking is staggering. Not at first to me, but maybe to some people. I started off taking about 4 mg. of Ativan. Then I was in a bad car accident which brought on my PTSD even more, this was about 2 1/2 years ago. Since then I have been taking a whopping 6mg of Clonazepam and 30mg of Temazepam to sleep. I want to get off this! A few days ago I skipped one of the Clonazepam pills, I get them in the 2 mg. variety and I felt like crap for 2 days. I was reading last night that they cause cognitive impairment that can last, weeks, months, years or forever! I also read the same thing about it causing anhedonia! My Doctor told me none of this. Is this even a normal amount for a Doctor to prescribe? Please help me if you can. Do I need to go in to rehab? I don't think I can do this myself! Thanks!

 

Re: Need help getting off benzos Deja Vu

Posted by Phillipa on May 4, 2011, at 13:40:28

In reply to Need help getting off benzos, posted by Deja Vu on May 4, 2011, at 12:32:30

I feel you can. At one time I was on 6mg of ativan and 20cc of chloral hydrate and now on a mere l0mg of valium and a smidgen of xanax. And yes additional stress doesn't help. Hang in there you can do it!!!! BTW I just gradually cut down and crossed over on some others. Not that bad. Not saying not still anxious I am. But trying to live with it. Without more meds Phillipa

 

Re: Need help getting off benzos

Posted by sigismund on May 4, 2011, at 14:25:55

In reply to Need help getting off benzos, posted by Deja Vu on May 4, 2011, at 12:32:30

You can do this yourself, but you need to do it slowly and be determined. And be prepared to spend a long time doing it.

All you do is this. Find the level at which you are comfortable, then take a little less the next day. Simple really, but it takes so damn long. When you get lower there are things that help like herbs and stuff. Just lower your dose a fraction and eat well and get plenty of exercise. You can do that.

 

Re: Need help getting off benzos - 49er

Posted by SLS on May 4, 2011, at 14:35:44

In reply to Re: Need help getting off benzos, posted by sigismund on May 4, 2011, at 14:25:55

Hi.

49er is an infrequent poster here, but he does pop in from time to time to advise people who are attempting to discontinue benzodiazepines. You might find his posts in the archives.


- Scott

 

Re: Need help getting off benzos - 49er

Posted by Deja Vu on May 4, 2011, at 14:40:52

In reply to Re: Need help getting off benzos - 49er, posted by SLS on May 4, 2011, at 14:35:44

Thanks so much for all of your advice!

 

Re: Need help getting off benzos - 49er

Posted by Christ_empowered on May 4, 2011, at 16:15:44

In reply to Re: Need help getting off benzos - 49er, posted by Deja Vu on May 4, 2011, at 14:40:52

I read somewhere that with Klonopin you can taper .5 mgs every 2 weeks. I don't know if that's accurate or not, but it certainly lines up with my experiences tapering.

One way is to get your Rx switched over to an equivalent amount of Valium and then taper off that slowly, since Valium isn't as potent as Klonopin and comes in bunches of pill sizes. You can also try taking niacinamide (b3) in high doses and melatonin for sleep while tapering off the day time and night-time BZD.

Good luck!

 

Re: Need help getting off benzos - 49er

Posted by ron1953 on May 5, 2011, at 10:50:36

In reply to Re: Need help getting off benzos - 49er, posted by Christ_empowered on May 4, 2011, at 16:15:44

Deja Vu:

I fully support and recommend discontinuation, as Klonopin use was very harmful to me. When I was going through withdrawal (I stopped cold turkey) I got a wealth of excellent information at this web site:

http://benzo.org.uk/

 

Re: Need help getting off benzos

Posted by sigismund on May 5, 2011, at 14:52:28

In reply to Need help getting off benzos, posted by Deja Vu on May 4, 2011, at 12:32:30

I just halved my Valium dose to 7.5mg/d. It took 2 weeks to feel back to normal. Now when I take my 2.5 (which I do 3 times a day) I feel momentarily better, then generally worse (that benzo thing, foggy and oddly uneasy and calm all at once) which makes me feel I need more straight away, even though I really need less.

It's a question of how you want to take your pain. I prefer it in small doses. Sometimes I don't want any. Sometimes I can cop a bit.

 

Re: Need help getting off benzos

Posted by sigismund on May 5, 2011, at 15:04:49

In reply to Re: Need help getting off benzos, posted by sigismund on May 5, 2011, at 14:52:28

These are the things that have helped me.

Traditional Chinese Medicine formulas, usually containing zizyphus.
Niacinamide
Theanine
Lemon balm
Graviola
Mulungu I have not tried but would if I could.
Ashwaganda may be useful.

 

Re: Need help getting off benzos

Posted by SLS on May 5, 2011, at 15:20:47

In reply to Re: Need help getting off benzos, posted by sigismund on May 5, 2011, at 15:04:49

> These are the things that have helped me.
>
> Traditional Chinese Medicine formulas, usually containing zizyphus.
> Niacinamide
> Theanine
> Lemon balm
> Graviola
> Mulungu I have not tried but would if I could.
> Ashwaganda may be useful.


I suspect that magnesium may be of some value.


- Scott

 

Re: Need help getting off benzos - 49er

Posted by Deja Vu on May 6, 2011, at 7:49:19

In reply to Re: Need help getting off benzos - 49er, posted by ron1953 on May 5, 2011, at 10:50:36

Ron, Did you stop cold turkey from 6mg.? I heard that you can have seizures if you do that. I have quit xanax cold turkey but not that high of a dose. The withdrawal symptoms were terrible though. I had extreme anxiety, every little noise seemed to be amplified x 100, flu like symptoms etc. I have quit Effexor cold turkey and survived that.

 

Re: Need help getting off benzos - 49er

Posted by ron1953 on May 6, 2011, at 10:03:35

In reply to Re: Need help getting off benzos - 49er, posted by Deja Vu on May 6, 2011, at 7:49:19

> Ron, Did you stop cold turkey from 6mg.? I heard that you can have seizures if you do that. I have quit xanax cold turkey but not that high of a dose. The withdrawal symptoms were terrible though. I had extreme anxiety, every little noise seemed to be amplified x 100, flu like symptoms etc. I have quit Effexor cold turkey and survived that.

More than 6, actually. The withdrawal was horrible, but having failed the tapering method on more than 1 try, I was determined to get it over with once and for all. I also had heard of the possibility of siezures, but didn't have any.

 

Re: Need help getting off benzos - 49er ron1953

Posted by Phillipa on May 6, 2011, at 20:03:31

In reply to Re: Need help getting off benzos - 49er, posted by ron1953 on May 6, 2011, at 10:03:35

That is great. No meds now? Phillipa

 

Re: Need help getting off benzos - 49er

Posted by ron1953 on May 7, 2011, at 11:05:48

In reply to Re: Need help getting off benzos - 49er ron1953, posted by Phillipa on May 6, 2011, at 20:03:31

> That is great. No meds now? Phillipa

No meds now, never again. I struggle with life but for me, psychopharmacology is not an answer - in fact, it's done me harm.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.